# SDR 2005FA0000797

- Difficulty date: April 29, 2005
- Submitted: May 27, 2005
- Operation: General aviation
- Aircraft: N624M4
- Make and model: Piper PA-18A 150
- Aircraft serial: 188739
- Engine: Lyc O320A2B
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Master Cylinder
- Condition: Leaking
- Location: Brake Assy
- Stage of operation: LD
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

NORTH RIVER BRAKE BOOSTERS INSTALLED WITH STC SA2318NM.  BRAKE PLUNGER HAS EXCESSIVE PLAY WHICH CAUSED FLUID TO BYPASS INTERNALLY. PILOT LOST DIRECTIONAL CONTROL OF THE AIRCRAFT ON LANDING CAUSING SUBSTANTIAL DAMAGE TO THE AIRCRAFT. THREE PREVIOUS LANDINGS THAT DAY THE BRAKE FUNCTIONED NORMALLY.  SITUATION COULD BE DUPLICATED BY ALLOWING THE PLUNGER TO FALL TO THE RT SIDE AND THEN BE DEPRESSED WITH NO BRAKE ACTUATION AND NO EXTERNAL FLUID LOSS.
